Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 49, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 14, 2024, 8:03 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2024, 8:03 PM CDT (01:03 UTC)
- Expired
- Mar 14, 2024, 8:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 7 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 1:33 PM CDT | Tornado Watch | SPC | 7 hr |
| Mar 14, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501
WUUS54 KTSA 150103
SVRTSA
ARC033-131-150145-
/O.NEW.KTSA.SV.W.0049.240315T0103Z-240315T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
803 PM CDT Thu Mar 14 2024
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
South central Crawford County in northwestern Arkansas...
Northwestern Sebastian County in west central Arkansas...
* Until 845 PM CDT.
* At 802 PM CDT, a severe thunderstorm was located 3 miles west of
Pocola, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fort Smith... Greenwood...
Barling... Lavaca...
Hackett... Bonanza...
Excelsior... Fort Smith Regional Airport...
Burnville... Jenny Lind...
Central City... Mill Creek...
Rye Hill...
This includes Interstate 540 between mile markers 8 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3513 9444 3535 9443 3544 9414 3517 9414
TIME...MOT...LOC 0102Z 253DEG 24KT 3522 9453
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
695
WWUS54 KTSA 150120
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
820 PM CDT Thu Mar 14 2024
ARC033-131-150145-
/O.CON.KTSA.SV.W.0049.000000T0000Z-240315T0145Z/
Crawford AR-Sebastian AR-
820 PM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTH CENTRAL CRAWFORD AND NORTHWESTERN SEBASTIAN COUNTIES...
At 819 PM CDT, a severe thunderstorm was located near Hackett, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fort Smith... Greenwood...
Barling... Lavaca...
Hackett... Bonanza...
Excelsior... Fort Smith Regional Airport...
Burnville... Jenny Lind...
Central City... Mill Creek...
Rye Hill...
This includes Interstate 540 between mile markers 8 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3513 9444 3535 9443 3544 9414 3517 9414
TIME...MOT...LOC 0119Z 254DEG 35KT 3522 9438
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:16 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 14, 6:16 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 616 PM CDT Thu Mar 14 2024 ...New AVIATION... .SHORT TERM... (Through Tonight) Issued at 218 PM CDT Thu Mar 14 2024 The main concern through the forecast period will continue to be the threat for severe thunderstorms across much of eastern Oklahoma and northwest Arkansas through tonight. Ongoing thunderstorms currently extend along a line from near Holdenville to south Tulsa to near Jay. Storms will be capable of all severe hazards through the afternoon and evening hours, with large to very large hail in excess of 2 inches the main threat. Low level wind fields will gradually become more favorable for tornadoes by late afternoon/early evening across southeast Oklahoma and into western/northwest Arkansas as a low level jet intensifies over the area. If storms remain discrete enough and the environment remains undisturbed in those areas, than tornadoes will become more probable toward sunset, mainly south of I-40 in eastern Oklahoma extending northeastward into west-central/northwest Arkansas. Current storms will progress east southeastward through the afternoon as a cold front works its way through the region. Decreasing instability behind the frontal passage will limit the severe potential as the front passes through, though some lingering elevated storms could linger behind the front this evening and overnight as isentropic ascent increases with the increasing low level jet. Additional thunderstorm development is expected this afternoon across the open warm sector in southeast Oklahoma and western Arkansas. These will be the storms that could pose the greatest tornado risk by late afternoon and into the evening hours before storms begin to grow upscale and advance southeastward through the night, exiting the area after midnight tonight. Cooler air along with breezy northerly winds will be ushered in behind the front tonight with temperature dropping into the 40s behind the front by Friday morning. Bowlan && .LONG TERM... (Friday through Thursday) Issued at 218 PM CDT Thu Mar 14 2024 Relatively quiet conditions are expected through the rest of the forecast period after the stormy day today. Cooler, but still near average temperatures for this time of year are expected for tomorrow behind the frontal passage, with gusty northerly winds throughout the day dying off somewhat by sunset. Cool overnight lows are forecast with some of the normally cooler locations dipping into the mid to upper 30s by Saturday morning. A brief warmup is expected on Saturday as subtle mid level ridging builds into the area and temperatures rise to near 70 across the region. A weak disturbance will move across northern Texas Saturday night and a few showers and thunderstorms will be possible along the Red River Saturday night. Severe weather is not expected with this system. By SUnday, the mid level flow become much more amplified, with northerly flow aloft ushering in another, stronger cold front through the region on Sunday. this frontal passage is expected to be dry as any appreciable moisture remains rather limited, but much cooler temperatures will follow for Sunday night into Monday. Mid level heights slowly rise into the middle part of next week as an upper low meanders around the Desert Southwest and deep mid level troughing settles in over the Southeast CONUS, keeping our weather fairly quiet and mild through the rest of the period. The upper low that will have been parked over the Southwest for the better part of a week may finally get swept up into the primary flow aloft and move out over the Plains by late week, bringing more rain and storm chances to the region. Bowlan && .AVIATION... (00Z TAFS) Issued at 613 PM CDT Thu Mar 14 2024 Thunderstorm impacts in the first few hours of the valid TAF period at MLC and FSM will be the main aviation concern, with additional periods of IFR/MVFR conditions possible through mid to late evening due to thunderstorms on station. Thunderstorms should shift south of these terminals by midnight. Winds will shift to a northerly direction overnight at all sites following a frontal passage. Expect a period of MVFR ceilings from late tonight into tomorrow afternoon, with improvement mid afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 66 41 69 / 10 0 0 0 FSM 57 69 44 71 / 100 0 0 0 MLC 52 67 43 69 / 70 0 0 10 BVO 45 67 37 70 / 10 0 0 0 FYV 47 64 38 70 / 70 0 0 0 BYV 49 61 39 68 / 70 10 0 0 MKO 50 64 41 67 / 50 0 0 0 MIO 47 62 38 66 / 10 0 0 0 F10 49 64 42 67 / 40 0 0 10 HHW 56 67 46 69 / 90 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...22
Hazardous weather outlook, Mar 14, 4:47 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
447 PM CDT Thu Mar 14 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
447 PM CDT Thu Mar 14 2024
...SEVERE WEATHER CONTINUES THIS EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Southeast Oklahoma into west-central Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Southeast Oklahoma into western Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Southeast Oklahoma into western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Severe thunderstorms continue late this afternoon across southeast
Oklahoma into western Arkansas in advance of a cold front that
is currently moving across northeast Oklahoma. Scattered to
numerous thunderstorms are expected to continue across southeast
Oklahoma and western Arkansas into the overnight hours as the
cold front continues to move across the region. These storms will
continue to be capable of producing large hail, damaging winds and
possibly a tornado through the evening hours. These storms will also
continue to produce heavy rains which could lead to flooding of low
lying areas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH WEDNESDAY...No Hazards.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Mar 14, 7:19 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
719 PM CDT Thu Mar 14 2024
OKZ073-150045-
Pittsburg OK-
719 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PITTSBURG COUNTY THROUGH
745 PM CDT...
At 719 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Mcalester, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Alderson...
Mcalester Regional Airport... Blocker...
Haileyville... Dow...
Bache... Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
&&
LAT...LON 3516 9549 3503 9549 3503 9551 3486 9551
3485 9552 3484 9591 3502 9596
TIME...MOT...LOC 0019Z 255DEG 29KT 3495 9585
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Mar 14, 7:32 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
732 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Flash Flood Mill Creek 35.34N 94.42W
03/14/2024 Sebastian AR Broadcast Media
Towson Avenue closed due to flooding from
Louisville Street to Phoenix Avenue. Video
seen via broadcast media social media.
&&Special weather statement, Mar 14, 7:32 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
732 PM CDT Thu Mar 14 2024
OKZ070-071-073-074-150100-
Haskell OK-Pittsburg OK-Muskogee OK-McIntosh OK-
732 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HASKELL...EAST
CENTRAL MCINTOSH...NORTHEASTERN PITTSBURG AND SOUTH CENTRAL MUSKOGEE
COUNTIES THROUGH 800 PM CDT...
At 732 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Eufaula, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Eufaula... Porum...
Whitefield... Enterprise...
Briartown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern and east central Oklahoma.
&&
LAT...LON 3530 9559 3548 9526 3523 9515 3516 9549
TIME...MOT...LOC 0032Z 239DEG 30KT 3526 9548
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Mar 14, 7:40 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
740 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM Flash Flood 1 N Mill Creek 35.36N 94.42W
03/14/2024 Sebastian AR Law Enforcement
Multiple intersections in the Fort Smith
area are reportedly impassable due to
flooding, including N 10/N B, Towson/Fresno,
Wheeler/S E, Wheeler/S B from Towson,
Grand/N 16, Skywood/N 50. Information
relayed by broadcast media via social media.
&&Special weather statement, Mar 14, 7:47 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
747 PM CDT Thu Mar 14 2024
OKZ073>075-150115-
Haskell OK-Pittsburg OK-Latimer OK-
747 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HASKELL...
NORTHWESTERN LATIMER AND NORTHEASTERN PITTSBURG COUNTIES THROUGH 815
PM CDT...
At 747 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Quinton, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Stigler... Quinton...
Whitefield... Kinta...
Lequire... Featherston...
Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern and east central Oklahoma.
&&
LAT...LON 3497 9546 3514 9555 3528 9527 3526 9525
3527 9523 3529 9520 3530 9520 3531 9519
3530 9518 3532 9517 3534 9513 3509 9500
TIME...MOT...LOC 0047Z 246DEG 27KT 3509 9543
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 14, 7:52 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
752 PM CDT Thu Mar 14 2024
ARZ019-020-029-150130-
Sebastian AR-Franklin AR-Crawford AR-
752 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FRANKLIN...
SOUTHEASTERN CRAWFORD AND NORTHERN SEBASTIAN COUNTIES THROUGH 830 PM
CDT...
At 752 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Barling, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fort Smith... Charleston...
Greenwood... Alma...
Barling... Lavaca...
Mulberry... Dyer...
Bloomer... Jenny Lind...
Kibler... Central City...
Concord... Meg...
Peter Pender... Vesta...
Cecil... Ursula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 9 and 22.
Interstate 49 between mile markers 22 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern and west central Arkansas.
&&
LAT...LON 3518 9423 3524 9436 3561 9423 3542 9383
TIME...MOT...LOC 0052Z 213DEG 26KT 3531 9425
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MejiaThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 20 min |
| Mar 14, 7:12 PM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| Mar 14, 7:52 PM CDT | Special Weather Statement | TSA | Crawford | 38 min |
| Mar 14, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 38 min |
| Mar 14, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.